Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 114, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 23, 2008, 6:08 PM EDT for Chautauqua County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 23, 2008, 6:49 PM EDT
- In force
- 41 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 232208
SVRBUF
NYC013-232315-
/O.NEW.KBUF.SV.W.0114.080723T2208Z-080723T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
608 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHAUTAUQUA COUNTY IN WESTERN NEW YORK
* UNTIL 715 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTFIELD...OR 13 MILES SOUTHWEST OF FREDONIA...AND MOVING
SOUTHEAST AT 8 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYVILLE BY 645 PM EDT...
CHAUTAUQUA INSTITUTE BY 710 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4235 7959 4240 7949 4242 7948 4242 7945
4244 7943 4246 7942 4224 7916 4208 7953
4231 7967
TIME...MOT...LOC 2208Z 332DEG 7KT 4232 7953
$$
JJR2 follow-up statements
000
WWUS51 KBUF 232237
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
637 PM EDT WED JUL 23 2008
NYC013-232315-
/O.CON.KBUF.SV.W.0114.000000T0000Z-080723T2315Z/
CHAUTAUQUA NY-
637 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL CHAUTAUQUA COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MAYVILLE...OR 13 MILES SOUTHWEST OF FREDONIA...MOVING
SOUTHEAST AT 9 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAUTAUQUA INSTITUTE BY 655 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4235 7959 4240 7949 4242 7948 4242 7945
4244 7943 4246 7942 4224 7916 4208 7953
4231 7967
TIME...MOT...LOC 2237Z 303DEG 7KT 4228 7947
$$
JJR000
WWUS51 KBUF 232249
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
649 PM EDT WED JUL 23 2008
NYC013-232259-
/O.CAN.KBUF.SV.W.0114.000000T0000Z-080723T2315Z/
CHAUTAUQUA NY-
649 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAUTAUQUA COUNTY IS
CANCELLED...
AT 649 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4235 7959 4240 7949 4242 7948 4242 7945
4244 7943 4246 7942 4224 7916 4208 7953
4231 7967
TIME...MOT...LOC 2249Z 303DEG 7KT 4227 7944
$$
JJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:21 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 23, 1:21 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 121 PM EDT WED JUL 23 2008 .SYNOPSIS... THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF LATE WILL MOVE ACROSS THE EASTERN LAKES THURSDAY AND FINALLY LIFT OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH THURSDAY BEFORE A DRY MILD DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH THURSDAY/... UPPER TROUGH OVER THE CENTRAL AND LOWER LKS CLOSES OFF AND REMAINS NEARLY STATIONARY THROUGH TONIGHT. A BROAD SFC LOW REMAINS OVER NY AND PA THIS AFTERNOON AND TONIGHT. PLENTY OF MOISTURE AVAILABLE WITH SPOKES OF ENERGY ROTATING AROUND THE LOW WILL TOUCH OFF PERIODS OF SHWRS/TSTMS THIS AFTERNOON AND TONIGHT. PRECIPITABLE WATER VALUES ARE QUITE HIGH FROM 1.25 TO ALMOST 2 INCHES SO AIR IS QUITE JUICY. SOME TSTMS WILL PRODUCE LOCALLY HEAVY RAIN. THE MULTIPLE MID LEVEL IMPULSES ROTATING AROUND THE PERIPHERY OF THE GREAT LAKES TROUGH SHOULD ALLOW TSTMS TO INCREASE IN COVERAGE/INTENSITY THIS AFTERNOON AND EARLY EVENING WITHIN A MOIST/UNSTABLE ENVIRONMENT ACROSS THE AREA. CLOUD COVER/PRECIPITATION MAY TEND TO LIMIT DESTABILIZATION TO A DEGREE...BUT POCKETS OF LOCALLY STRONGER INSOLATION OVER THE WESTERN COUNTIES...THE MOIST BOUNDARY LAYER...AND COOLING MID LEVEL TEMPERATURES SUGGEST POCKETS OF INSTABILITY WITH CAPES OF 700-1200 J/KG BY MID AFTERNOON. SPC HAS ENTIRE CWA IN SLGT RISK FOR SEVERE TSTMS TODAY WITH BOWS/SUPERCELLS CAPABLE OF DAMAGING WINDS/HAIL. LKLY/CAT POPS FROM WEST TO EAST LOOK GOOD FOR TODAY AND WILL CONTINUE WITH LKLY TO CAT POPS FROM THE GENESEE VALLEY EAST WITH CHC POPS IN THE WEST. WILL TAPER POPS OFF FROM WEST TO EAST LATER TONIGHT. CHANCE POPS WILL LINGER ACROSS THE ENTIRE CWA ON THURSDAY AS THE UPPER TROUGH AND LOW MOVE WEST TO EAST ACROSS THE REGION. ANY BREAKS IN THE CLOUD COVER WILL ONLY HELP TO DESTABILIZE THE LOWER ATMOSPHERE AND PRODUCE SCATTERED TSRA WITHIN THE GENERAL COVERAGE OF SCATTERED SHOWERS. TEMPS WILL REMAIN A LITTLE BELOW NORMAL UNDER THE CLOUD COVER AND SCATTERED PRECIP. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... CUT OFF LOW OVER EASTERN NEW YORK AT THE START OF THE PERIOD WILL LIFT NORTHWARD INTO QUEBEC BY FRIDAY AND TAKE THE THREAT FOR CONVECTION WITH IT. WEAK HIGH PRESSURE WILL WORK INTO THE AREA FRIDAY AND BRING A BREAK IN PRECIPITATION...BEFORE THE NEXT TROF WORKS DOWN ACROSS THE AREA ON FRIDAY WITH A RENEWED THREAT OF CONVECTION. 850 MB TEMPS OF 16C FRIDAY SHOULD ALLOW TEMPS TO BREAK 80 OVER MOST SPOTS...THEN COOL TO THE M-U 70S ON SATURDAY WITH COOLER MID LEVEL AIR WORKING IN ALONG WITH MORE CLOUDINESS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GFS/HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM THE OHIO VALLEY THROUGH THIS PERIOD BUT WE WILL STILL BE IN A GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING ALONG IT. WILL KEEP 30 POPS IN FOR SUNDAY WITH A MORE DISTINCT SHORT WAVE...THEN LOWER POP TO 20 MONDAY AND 10 TUESDAY AND WEDNESDAY...BUT CONFIDENCE FAIRLY LOW. STILL...IT LOOKS TO BE LESS UNSETTLED THAN THIS WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW NORMAL...AVERAGING IN U70S TO NEAR 80. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AREA OF LOW PRESSURE OVER THE LOWER LKS REGION COMBINED WITH ABUNDANT MOISTURE (HIGH DEW PTS) WILL KEEP UNSETTLED WEATHER OVER THE REGION THROUGH THE TAF PERIOD WITH AN INCREASING THREAT OF SHWRS/TSTMS WITH HEAVY RAIN AT TIMES BY MIDDAY ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. CONDITIONS SHOULD LOWER TO MVFR/IFR AT TIMES ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. THE ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST THIS EVENING BUT LINGER THROUGH 06Z AT LEAST EAST OF LAKE ONTARIO. THE UPPER LOW WILL TRACK ACROSS THE AREA ON THURSDAY WITH VFR/MVFR CIGS AND AREAS OF MVFR VSBYS IN PRECIP. STRONGER WIND GUSTS AND SOME HAIL ARE POSSIBLE WITH TSTORMS. AREAS OF FOG ARE AGAIN EXPECTED LATER TONIGHT WHICH WILL LOWER CONDITIONS TO MVFR WITH IFR OR LOWER ACROSS PORTIONS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. OUTLOOK... THURSDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. FRIDAY...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...WCH SHORT TERM...SFM LONG TERM...SFM AVIATION...WCH MARINE...SFM/WCH
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT WED JUL 23 2008 NYZ002>008-011>014-021-242000- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-062-SLZ022-024-242000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-242000- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 737 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-019-020-085-242000- NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 23, 3:48 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT WED JUL 23 2008 NYZ020-021-232100- CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 348 PM EDT WED JUL 23 2008 ...HEAVY THUNDERSTORMS MARCHING ACROSS PORTIONS OF THE REGION... AT 345 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY THUNDERSTORM ACTIVITY OVER CENTRAL AND SOUTHEASTERN CATTARAUGUS COUNTY, AND A LARGE PORTION OF ALLEGANY COUNTY. THE HEAVIEST ACTIVITY WAS NEAR PORTVILLE, AND BETWEEN ANGELICA AND BIRDSALL. ALL OF THE ACTIVITY WAS MOVING NORTHEAST AND SHOULD BE NEAR FRIENDSHIP AND CANASERAGA AROUND 405 PM. ANY OF THE STORMS TODAY HAVE THE POTENTIAL FOR TORRENTIAL DOWNPOURS, STRONG WIND, FREQUENT LIGHTNING, AND HAIL. BE ON THE ALERT FOR PONDING ON ROADS, AND AREAS OF POOR DRAINAGE FLOODING.
Local storm report, Jul 23, 3:53 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG HONEOYE FALLS 42.95N 77.59W
07/23/2008 MONROE NY PUBLIC
18 INCH TREE LIMB DOWN
&&
DTHOMASLocal storm report, Jul 23, 4:04 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 NW HONEOYE FALLS 42.96N 77.60W
07/23/2008 MONROE NY PUBLIC
18 INCH TREE LIMB DOWN
&&
ZAFFLocal storm report, Jul 23, 5:10 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 2 W ROCHESTER 43.17N 77.66W
07/23/2008 MONROE NY BROADCAST MEDIA
WIDESPREAD URBAN FLOODING ON WEST SIDE OF CITY. RTE 490
E/B CLOSED FROM MT READ BLVD TO RTE 390. 2.1 INCHES RAIN
IN LESS THAN AN HOUR.
&&
SMCLAUGHLocal storm report, Jul 23, 5:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG PAVILION 42.89N 78.04W
07/23/2008 GENESEE NY LAW ENFORCEMENT
TREE AND POWER LINES DOWN
&&
DTHOMASLocal storm report, Jul 23, 5:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
550 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 3 WNW AMHERST 43.04N 78.78W
07/23/2008 ERIE NY BROADCAST MEDIA
SEVERAL TREES AND BRANCHES SNAPPED
0155 PM HAIL SOUTH WALES 42.71N 78.58W
07/23/2008 M1.00 INCH ERIE NY TRAINED SPOTTER
0200 PM TSTM WND DMG 2 WNW AMHERST 43.04N 78.77W
07/23/2008 ERIE NY EMERGENCY MNGR
MANY TREES AND WIRES DOWN
0250 PM TSTM WND DMG PAVILION 42.89N 78.04W
07/23/2008 GENESEE NY LAW ENFORCEMENT
TREE AND POWER LINES DOWN
0314 PM HAIL PERRY 42.72N 78.01W
07/23/2008 E0.75 INCH WYOMING NY TRAINED SPOTTER
WINDS EST. 45 TO 50 MPH
0345 PM TSTM WND DMG 1 NW HONEOYE FALLS 42.96N 77.60W
07/23/2008 MONROE NY PUBLIC
18 INCH TREE LIMB DOWN
0450 PM FLASH FLOOD 2 W ROCHESTER 43.17N 77.66W
07/23/2008 MONROE NY BROADCAST MEDIA
WIDESPREAD URBAN FLOODING ON WEST SIDE OF CITY. RTE 490
E/B CLOSED FROM MT READ BLVD TO RTE 390. 2.1 INCHES RAIN
IN LESS THAN AN HOUR.
&&
SMCLAUGHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:32 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 58 min |
| Jul 22, 11:25 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jul 23, 1:59 AM EDT | Areal Flood Advisory | BUF | Genesee, Monroe | 3 hr |
| Jul 23, 2:11 AM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 64 min |
| Jul 23, 2:41 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 64 min |
| Jul 23, 2:58 AM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 42 min |
| Jul 23, 3:21 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 54 min |
| Jul 23, 4:24 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 66 min |
| Jul 23, 11:39 AM EDT | Special Marine Warning | BUF | 81 min | |
| Jul 23, 1:26 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 60 min |
| Jul 23, 1:38 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 42 min |
| Jul 23, 2:19 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 23, 2:23 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 23, 2:35 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 55 min |
| Jul 23, 3:11 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 23, 3:17 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 43 min |
| Jul 23, 3:36 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 45 min |
| Jul 23, 3:57 PM EDT | Flash Flood Warning | BUF | Monroe | 69 min |
| Jul 23, 6:17 PM EDT | Special Marine Warning | BUF | 88 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.